Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have acid reflux and stomach is bloated. Diagnosed with haemorrhoids. Nasal stuffiness after taking pantoprazole. What is the permanent cure?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Hi Doctor, I am getting severe acidity, which usually becomes very active during the evenings or night times. My stomach becomes severly bloated by evening, and i start getting acid reflux into the oesophagus from then on. I had my endoscopy and colonoscopy done and both reports have shown normal. Since the doctor diagnosed me with haemorrhoids after colonoscopy, I was prescribed Cintodac with Cremaheo Syrup (for chronic constipation to cure haemorrhoid) for some days. Now my haemorrhoid problem is not a big concern, and constipation is also not severe. However, i still have the acidity problem and I take Pantoprazole (without cinitapride, plain Pantoprazole 20mg) everyday. When I try to reduce Pantoprazole, for one or two days, I feel fine, however, again the acidity problem recurs. Another thing I noticed is that when I take Pantoprazole, I feel severe nasal stuffiness (like sinusitis). Though there is not much phlegm or mucus, but severe nasal stuffiness persists. Also feel a bit of pain in my joints (especially knees) when I take Pantoprazole. I would like to take your suggestion on what should be my course of action to control my acidity problem. Is there a permanent cure for my problem? Please refer to medical history and current medications for more details. Thanks, XXXX
Posted Wed, 20 Nov 2013 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 6 hours later
Brief Answer: Adviced Detailed Answer: Hi XXXXXXX and thanks for the query Recurrent or persistent heartburn which promptly responds to pantaprazole and returns a couple of days after cessation usually occurs because of either a hiatus hernia/ Lax XXXXXXX or H pylori infection. Tackling these issues will bring some relief. However we need a better explanation ( ? acidity and reflux) of your symptoms before we conclude this. Bloating is a rather nonspecific symptom which can occur because of a variety of causes. Some people may have some sensitivity to pantaprazole and experience joint discomfort but i haven't come across nasal stuffiness because of pantaprazole. Other things to look at is the eosinophilic diseases and thyroid diseases. If you are of a north Indian origin one may also have to look at celiac disease. Hence discuss these with your physician and plan further course of action Meanwhile donot lie down immediately after food, sleep with head end elavation and do some breathing exercises. Regards Dr XXXXXXX KS
Above answer was peer-reviewed by
Follow-up: Have acid reflux and stomach is bloated. Diagnosed with haemorrhoids. Nasal stuffiness after taking pantoprazole. What is the permanent cure? 8 hours later
Hi Doctor, Thanks for responding to my query. I will try to provide a more detailed explanation of my symptoms: I feel severe acidity in the stomach (burning sensation) when I cease to take Pantoprazole. By evening, the stomach becomes distended or bloated (feels very hard when I try to press it inside). Also, I get burps with burning sensation and like a burning liquid comes into my throat from the duodenum (this is what I am referring to as acid reflux). As for the side effect of sinusitis, I feel a pain in the eyes, and nasal stuffiness, but if you think it has nothing to do with Pantoprazole, maybe we can ignore that. I would also like to tell you that I had food poisoning several years back, after which all these problems (constipation, bloating etc.) started. When after few years of that, I started to observe bloody stool, I took anti-biotic courses (Ornidazole+Oflaxocin, Albendazole) multiple times as directed by a physician. I did not want to confuse with these symptons, hence I did not tell these earlier. However, now bloody stool problem no longer exists and constipation also seems to have ceased to some extent. Let me know if you think these details are helpful, or I will be glad to answer any specific questions that you may want to ask me. Thanks & Regards, XXXX
Answered by Dr. Poorna Chandra K.S 11 hours later
Brief Answer: Clarified Detailed Answer: Hi and thanks for the clarification Your description fits our line of thought. However bloody stools is not a part of any of these illness. If it hasn't recurred after that then we hope it isn't related to the present problem. However discuss this as well as the above mentioned possibilities with your doctor and you could plan further course of action Regards Dr XXXXXXX
Above answer was peer-reviewed by
Follow-up: Have acid reflux and stomach is bloated. Diagnosed with haemorrhoids. Nasal stuffiness after taking pantoprazole. What is the permanent cure? 5 minutes later
Hi Doctor, Can you tell me where I can consult you? I am located in Hyderabad and I assume you are in Hyderabad as well. I would prefer to contact you rather than someone else, as you have already done some analysis of my symptoms based on my description. Thanks, XXXX
Answered by Dr. Poorna Chandra K.S 1 hour later
Brief Answer: Answered Detailed Answer: Hi XXXXXXX I am in Bangalore at Fortis hospitals Bannergatta road. At Hyderabad you could XXXXXXX anybody at Asian institute or my friend - Dr Shrikant at Continental hospital. Regards Dr XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor